Wildfire, San Bernardino
- When
- June 15, 4:00 PM PST to June 16, 11:00 PM PST
- Where
- San Bernardino County, Hesperia
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A brush fire consumed 80 acres. One fire fighter suffered a broken leg.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire consumed 80 acres. One fire fighter suffered a broken leg. when a large rock rolled down the hillside into him.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 15, 1:30 PM PST, 2 hours 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT SUN JUN 15 2003 .SYNOPSIS...A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CONTINUE NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG...EXTENDING LOCALLY INLAND AND ONLY PARTIALLY CLEARING FROM THE BEACHES THROUGH TUESDAY. OTHERWISE...HIGH PRESSURE ALOFT WILL KEEP THE WEATHER FAIR WITH WARM TO HOT DAYS INLAND. COOLER WITH A DEEPENING MARINE LAYER DURING THE SECOND HALF OF THE WEEK AS LOW PRESSURE DEVELOPS ALOFT. .DISCUSSION...LOW CLOUDS AND FOG WERE INTO THE COASTAL AREAS AND WRN INLAND SAN VALLEYS THIS AM WITH A WEAK EDDY. THE STRATUS CLEARED BACK TO NEAR THE BEACHES IN THE AFTERNOON. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1400 FT. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL. NOT MUCH CHANGE IN LOCAL HEIGHTS THROUGH TUE WITH FAIRLY FLAT WLY FLOW ALOFT WITH AN UPPER HI TO OUR S AND WEAK TROUGH TO THE N. THICKNESS AND 850 MB TEMPS INCREASE INTO MON AND THEN LEVEL OFF TUE. HEIGHTS... THICKNESS AND 850 MB TEMPS DECREASE WED AS A TROUGH DIGS IN FROM THE NW. PROBABLY NOT MUCH CHANGE IN MARINE LAYER TONIGHT AS SUBSIDENCE BATTLES WITH A WEAK EDDY. SMALLER SCALE MODELS INDICATE THE EDDY WILL BE WEAKER MON NIGHT FOR A LITTLE DECREASE IN MARINE LAYER DEPTH. THE MARINE LAYER SHOULD START TO DEEPEN AGAIN TUE NIGHT. LOW CLOUDS WILL PROBABLY LINGER NEAR SOME BEACHES INTO THE AFTERNOONS MON AND TUE... TRAPPED UNDER A STRONG INVERSION. A WEAKER INVERSION COULD ACTUALLY RESULT IN A LITTLE BETTER CLEARING FROM THE BEACHES WED AFTERNOON DESPITE THE DEEPER MARINE LAYER. WARMER INLAND MON AND THEN JUST SLIGHTLY WARMER TUE AND COOLER WED. ONSHORE FLOW TO DESERT THERMAL LOW WILL CAUSE BREEZY CONDITIONS INTO THE DESERTS IN THE AFTERNOONS. OTHERWISE...FAIR. LONGER RANGE PROGS INDICATE WEAK TROUGH THU AND FRI FOR A DEEPER MARINE LAYER AND COOLING. HEIGHTS RECOVER OVER THE WEEKEND FOR A DECREASING MARINE LAYER AND WARMING. .SAN...NONE. ATKIN
CAZ042-043-048-050-055>058-060>062-161300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT PATCHY DENSE FOG NEAR THE MESAS EXTENDING INTO THE LOWER COASTAL VALLEYS THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...AREAS OF LATE NIGHT AND EARLY MORNING DENSE FOG NEAR THE MESAS INTO THE LOWER COASTAL VALLEYS. WEDNESDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARTIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363437.